Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 253, NWS Tulsa, OK

June 17, 2005Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2005, 2:49 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2005, 2:49 AM CDT (07:49 UTC)
Expired
Jun 17, 2005, 3:50 AM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:10 AM CDTTSTM WND DMGMoyers, OKA FEW LARGE TREE LIMBS BROKEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3759 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 170748
SVRTSA
OKC023-127-170845-
/O.NEW.KTSA.SV.W.0253.050617T0749Z-050617T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
249 AM CDT FRI JUN 17 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 345 AM CDT

* AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
  NORTHWEST OF DUNBAR TO 22 MILES SOUTHWEST OF BOSWELL...MOVING EAST
  AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOSWELL...
  MOYERS...KELLOND...KOSOMA...DUNBAR...ANTLERS...SOPER...STANLEY...
  KENT...CLAYTON...SNOW...GOODLAND...HUGO...MESSER...RATTAN...
  NASHOBA...OLETA...CLOUDY...SAWYER AND FORT TOWSON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3461 9586 3386 9605 3389 9519 3460 9494

$$
2 follow-up statements
000 
WWUS54 KTSA 170818
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 AM CDT FRI JUN 17 2005

OKC023-127-170845-
/O.CON.KTSA.SV.W.0253.000000T0000Z-050617T0845Z/
PUSHMATAHA OK-CHOCTAW OK-
318 AM CDT FRI JUN 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 AM CDT FOR
CHOCTAW AND PUSHMATAHA COUNTIES...

AT 314 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF CLAYTON TO 11 MILES SOUTHWEST OF GAY...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FINLEY...
CLAYTON...DELA...SPEER...SNOW...GAY...GOODLAND...RATTAN...HUGO...
MESSER...APPLE...GRANT...ORD...OLETA...NASHOBA...CLOUDY...FALLON...
SAWYER...CORINNE...SOBOL...FROGVILLE...HUSKEY...SWINK AND FORT
TOWSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3461 9586 3386 9605 3389 9519 3460 9494

$$
000 
WWUS54 KTSA 170850
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT FRI JUN 17 2005

OKC023-127-170900-
/O.EXP.KTSA.SV.W.0253.000000T0000Z-050617T0845Z/
PUSHMATAHA OK-CHOCTAW OK-
350 AM CDT FRI JUN 17 2005

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW AND PUSHMATAHA
COUNTIES EXPIRED AT 345 AM CDT...

THE THUNDERSTORM WAS MOVING OUT OF THE WARNED AREA...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3461 9586 3386 9605 3389 9519 3460 9494

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:36 AM CDT, 13 minutes earlier.

Area forecast discussion, Jun 17, 2:36 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 AM CDT FRI JUN 17 2005

.MESOSCALE UPDATE...

SURFACE BASED CAPES DOWN BELOW 500 J/KG OVER EASTERN OKLAHOMA AT 2
AM.  BEST INSTABILITY IS EAST OF THE LINE OF STORMS MOVING INTO
SOUTHEAST OKLAHOMA...TOWARD PUSHMATAHA AND CHOCTAW COUNTIES.  EXPECT
STRONG...AND POSSIBLY SEVERE GUSTS WITH THE THUNDERSTORMS EXTENDING
SOUTHWEST FROM PITTSBURG COUNTY.  THIS AREA WILL HAVE THE HIGHEST
THREAT OF POSSIBLE SEVERE THROUGH 4 AM.

OTHER CONVECTION...FROM MUSKOGEE TO LE FLORE COUNTY...HAS WEAKENED
SINCE 2 AM AND DO NOT EXPECT ANY INCREASE AT THIS TIME.

CLOUD TOPS ARE GENERALLY STARTING TO WARM FROM TULSA SOUTHWARD.
EXPECT THAT TREND TO CONTINUE...INDICATING A SLOW WEAKENING TREND TO
THE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA.

&&

MESO FORECASTER ID= 2
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT THU JUN 16 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171315-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
807 PM CDT THU JUN 16 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.
	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
A LARGE CONVECTIVE COMPLEX IS IN THE PROCESS OF ORGANIZING ACROSS
SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA. THESE STORMS WILL
CONTINUE TO ORGANIZE WITH AN ORGANIZED COLD POOL FORMING BY AROUND
10 PM. ONCE THE COLD POOL FORMS...THE STORMS WILL BEGIN TO SURGE
SOUTHEAST INTO CENTRAL AND EVENTUALLY SOUTHEAST OKLAHOMA LATER
TONIGHT. PARTICULARLY DAMAGING WINDS OF 80 MILES AN HOUR OR
GREATER WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE
COMPLEX LATER TONIGHT IN SOUTHEAST OKLAHOMA...MAINLY SOUTHWEST OF
AN OKEMAH TO WILBURTON LINE. MARGINALLY SEVERE HAIL WILL ALSO BE
POSSIBLE.

SHOWERS AND THUNDERSTORMS WILL ALSO SPREAD ACROSS MUCH OF THE REST
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE
AIRMASS ACROSS THESE AREAS WILL NOT BE AS UNSTABLE BUT A FEW
MARGINALLY SEVERE WIND GUSTS MAY OCCUR WITH THESE STORMS AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER TONIGHT...MAINLY IN
SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY CONTINUE INTO FRIDAY MORNING AS THEY
WEAKEN. THERE WILL BE SOME CHANCE OF REDEVELOPMENT LATE FRIDAY BUT
THE CHANCE APPEARS LOW AT THIS TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS FOR
FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 16, 9:31 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT THU JUN 16 2005

OKZ049-053>056-059>061-064>067-070>071-073>076-171000-
CHOCTAW-CREEK-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-NOWATA-
OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-PITTSBURG-PUSHMATAHA-ROGERS-TULSA-
WAGONER-WASHINGTON-
931 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
491 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 18 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... NOWATA... OKMULGEE...
OSAGE... PAWNEE... ROGERS...
TULSA... WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU...
EUFAULA...CLAREMORE...STIGLER...MCALESTER...ANTLERS...CLAYTON...
PAWHUSKA...NOWATA...OKMULGEE...OKEMAH...PAWNEE...MUSKOGEE...
BARTLESVILLE...BRISTOW...TULSA AND WAGONER.
Special weather statement, Jun 17, 1:00 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 17 2005

OKZ074-170700-
HASKELL OK-
100 AM CDT FRI JUN 17 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 100 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER HASKELL COUNTY WITH THE STRONGEST STORM OVER
KINTA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...STIGLER...LEQUIRE...LEWISVILLE...KINTA...
ENTERPRISE AND WHITEFIELD.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 17, 1:59 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT FRI JUN 17 2005

OKZ054>056-059>061-064>066-170800-
CREEK-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-ROGERS-TULSA-
WASHINGTON-
159 AM CDT FRI JUN 17 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 491 FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS CANCELS 9 COUNTIES

IN EAST CENTRAL OKLAHOMA

OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... NOWATA... OKMULGEE...
OSAGE... PAWNEE... ROGERS...
TULSA... WASHINGTON...

THIS INCLUDES THE CITIES OF...CLAREMORE...PAWHUSKA...NOWATA...
OKMULGEE...OKEMAH...PAWNEE...BARTLESVILLE...BRISTOW AND TULSA.

OKZ049-053-067-070>071-073>076-171000-
CHOCTAW-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-PITTSBURG-
PUSHMATAHA-WAGONER-
159 AM CDT FRI JUN 17 2005

...SEVERE THUNDERSTORM WATCH NUMBER 491 REMAINS VALID UNTIL 5 AM CDT
FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 9 COUNTIES

IN EAST CENTRAL OKLAHOMA

MUSKOGEE...

IN NORTHEAST OKLAHOMA

WAGONER...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...MCALESTER...HUGO...POTEAU...
EUFAULA...STIGLER...WILBURTON...ANTLERS...CLAYTON...
MUSKOGEE AND WAGONER.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:20 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Jun 16, 11:28 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee62 min
Jun 16, 11:52 PM CDTSevere Thunderstorm WarningTSATulsa53 min
Jun 17, 12:30 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee60 min
Jun 17, 12:43 AM CDTSevere Thunderstorm WarningTSATulsa62 min
Jun 17, 1:27 AM CDTSevere Thunderstorm WarningTSAHaskell53 min
Jun 17, 3:08 AM CDTFlash Flood WarningTSAHaskell4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.